Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


The Right Combo?
Oct 3, 2003

Currently I am on Viread, Crixivan, Epivir and Ziagen. I have a T-cell count of over 1200, but I'm experiencing wasting on my legs and face.

I feel like there might be a better combination of drugs out there for me. Any suggestions I might consider asking my doctor about that will maintain the high T-cells and possibly reduce some of the facial/body wasting?

Response from Dr. Moyle

Is unusual to see regimens that involve Crixivan than just by itself. There is now a much more convenient protease inhibitor drug, atazanavir, which is taken just once a day and has not been associated with some of the insulin resistance, dry skin and male problems that some people taking Crixivan have reported. It is also not associated with kidney stones and is not require you to have an increased fluid intake. I'm not sure whether this change will necessarily help your body shape although it is possible your abdominal contour may improve. The backbone of NRTI drugs that you are receiving are all drugs considered low risk for lipoatrophy. I suspect you are probably been on different treatments in the past and that your lipoatrophy at the present time is a reflection of your past regimens. In general, I would expect that on your current combination you would gradually see some recovery in your limbs fat. However, it may take rather a long time, more than the year, before the changes are obvious.

Best wishes

Graeme Moyle


Previous
Breast fat deposits/pain
Next
wasting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement